×

Quasi-permutation polynomials. (English) Zbl 1224.11096

Summary: A quasi-permutation polynomial is a polynomial which is a bijection from one subset of a finite field onto another with the same number of elements. This is a natural generalization of the familiar permutation polynomials. Basic properties of quasi-permutation polynomials are derived. General criteria for a quasi-permutation polynomial extending the well-known Hermite’s criterion for permutation polynomials as well as a number of other criteria depending on the permuted domain and range are established. Different types of quasi-permutation polynomials and the problem of counting quasi-permutation polynomials of fixed degree are investigated.

MSC:

11T06 Polynomials over finite fields
PDF BibTeX XML Cite
Full Text: DOI EuDML Link

References:

[1] L. Carlitz, J. A. Lutz: A characterization of permutation polynomials over a finite field. Am. Math. Mon. 85 (1978), 746–748. · Zbl 0406.12011
[2] W. Chu, S. W. Golomb: Circular Tuscan-k arrays from permutation binomials. J. Comb. Theory, Ser. A 97 (2002), 195–202. · Zbl 1009.05032
[3] P. Das: The number of permutation polynomials of a given degree over a finite field. Finite Fields Appl. 8 (2002), 478–490. · Zbl 1029.11066
[4] F.R. Gantmacher: The Theory of Matrices, Volume I. Chelsea, New York, 1977.
[5] R. Lidl, G. L. Mullen: When does a polynomial over a finite field permute the elements of the field? Am. Math. Mon. 95 (1988), 243–246. · Zbl 0653.12010
[6] R. Lidl, G. L. Mullen: When does a polynomial over a finite field permute the elements of the field? II. Am. Math. Mon. 100 (1993), 71–74. · Zbl 0777.11054
[7] R. Lidl, H. Niederreiter: Finite Fields. Addison-Wesley, Reading, 1983.
[8] C. Small: Permutation binomials. Int. J. Math. Math. Sci. 13 (1990), 337–342. · Zbl 0702.11085
[9] D. Wan, R. Lidl: Permutation polynomials of the form x r f(x (q)/d ) and their group structure. Monatsh. Math. 112 (1991), 149–163. · Zbl 0737.11040
[10] Z.-X. Wan: Lectures on Finite Fields and Galois Rings. World Scientific, River Edge, 2003. · Zbl 1028.11072
[11] K. Zhou: A remark on linear permutation polynomials. Finite Fields Appl. 14 (2008), 532–536. · Zbl 1211.11137
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.